Alert archive / Florida / Severe Thunderstorm Warnings in 1998
Severe Thunderstorm Warning 79, NWS Melbourne, FL
NWS Melbourne, FL issued this severe thunderstorm warning at Jun 24, 1998, 3:40 PM EDT for Volusia County, Florida. It was in force for 50 min. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Jun 24, 1998, 3:40 PM EDT (19:40 UTC)
- Expired
- Jun 24, 1998, 4:30 PM EDT
- In force
- 50 min
- Issued by
- NWS Melbourne, FL
- Area
- Whole counties
County Volusia County, FL
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 24, 3:53 PM EDT | Hail 0.88 | Deltona, FL |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Jacksonville, FL (KJAX), launched 12:00Z, 7.7 hours before the alert went out and 168 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 137 J/kg
- Mixed-layer CIN
- -287 J/kg
- Mixed-layer LCL
- 1733 m above ground
- 0-6 km bulk shear
- 8 kt
- 0-1 km storm-relative helicity
- 25 m²/s²
- 0-3 km storm-relative helicity
- 20 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
422
WUUS01 KMLB 241941 RRA
SVRMLB
FLC127-242030-
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MELBOURNE FL
340 PM EDT WED JUN 24 1998
THE NATIONAL WEATHER SERVICE IN MELBOURNE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
VOLUSIA COUNTY IN EAST CENTRAL FLORIDA
* UNTIL 430 PM EDT
* AT 338 PM...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM 4 MILES NORTHEAST OF DELTONA.. MOVEMENT WAS
WEST-SOUTHWEST AT 10 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
DELTONA BY 450 PM...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 58
MPH...DESTRUCTIVE HAIL...DEADLY LIGHTNING AND VERY HEAVY RAIN.
MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A STRONG BUILDING.What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Melbourne, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 24, 2:25 PM EDT, 1 hour 15 minutes earlier.
Area forecast discussion, Jun 24, 2:25 PM EDT, 1 hour 15 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MELBOURNE FL 125 PM EDT WED JUN 24 1998 CURRENTLY...LOTS OF HIGH THIN CLOUDS OVER THE REGION. C BRZ IS BECOMING WELL DEVELOPED...BUT CONVECTION REMAINS ISOLATED ALONG THE BOUNDARY. FIRES STILL BURNING OVER N SXNS AND SMOKE PLUME BEGINNING TO BE AFFECTED BY C BRZ MOVING INLAND. SHORT TERM...EXPECT WIDELY SCATTERED SHOWERS AND ISOLATED THUNDERSTORMS WITH THE C BRZ AS IT MOVES SLOWLY INLAND. DISCUSSION...MAIN FEATURE OF INTEREST IS TROPICAL DISTURBANCE MOVING INTO SE GOM ATTM. MODELS PICK UP ON FEATURE BUT ARE NOT CONSISTENT WITH ITS TRACK OR MOISTURE. AVN IS MOST OPTIMISITIC FOR US (BRINGING SOME OF THE MOISTURE OVER THE STATE) WHILE ETA RACES DISTURBANCE WNW. GIVEN TRENDS LAST DAY OR SO...AND LARGE SCALE SYNOPTIC FEATURES...BELIEVE COMPROMISE BETWEEN THE TWO MODELS IS THE BEST BET FOR NOW. LIKEWISE...DO NOT SEE ANY SIGNIFICANT INCREASE IN MOSITURE/RAINFALL ACTIVITY OVER THE REGION.j BEST CHANCE OF POPS WILL BE DOWN OVER SOUTH SECTIONS OF PENINSULA AS BEST MOISTURE OVERALL IS PRGD FOR THIS REGION. HODANISH
Nearby
Severe Thunderstorm Warnings in Florida, 1998Every severe thunderstorm warning in 1998
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.